question-icon

What causes hive like rash after taking polytrim eye drops for pink eye?

default
Posted on Mon, 3 Feb 2014
Question: my 5 yr old was diagnosed with pink eye yesterday. He was prescribed polytrim op eye drops. Tonight he has hive like rash all over his trunk and sholders. Could this be a reaction or a new issue?
doctor
Answered by Dr. Sudhir (18 minutes later)
Brief Answer: These seem two different issues. Detailed Answer: Hello, Welcome to XXXXXXX Though polytim b is known to cause reactions, but rash or reaction is limited to face and neck region only. Since he is having rash on shoulder and trunk , it is seems a different issue. Such rashes in children are generally due to infection or skin infections. ideal would be to let his doctor have a look. I generally prescribe oral antihistaminics and local antibiotic creams in such cases. Hope this helps.Please ask if there are doubts. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir (13 hours later)
Morning after and spots are still present. They are odd in size ranging from pencil eraser to dime size. They're not itchy or really raised much at all from the skin. Any possible ideas?
doctor
Answered by Dr. Sudhir (4 minutes later)
Brief Answer: Looks like milder skin reaction Detailed Answer: Looks like minor skin reaction more than infection.Did you try any medications?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir (20 minutes later)
Was going to try some eczema cream and possibly benndryl. Other suggested ideas?
doctor
Answered by Dr. Sudhir (10 hours later)
Brief Answer: Benadryl is good option to give it try. Detailed Answer: I wont not favor eczema creams at the moment.Try skin comforting creams containing camphor, menthol or pramoxine. Also moisturizing lotions can be tried.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1415 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

127 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes hive like rash after taking polytrim eye drops for pink eye?

Brief Answer: These seem two different issues. Detailed Answer: Hello, Welcome to XXXXXXX Though polytim b is known to cause reactions, but rash or reaction is limited to face and neck region only. Since he is having rash on shoulder and trunk , it is seems a different issue. Such rashes in children are generally due to infection or skin infections. ideal would be to let his doctor have a look. I generally prescribe oral antihistaminics and local antibiotic creams in such cases. Hope this helps.Please ask if there are doubts. Regards.